Thunderstorm Wind, Cimarron
- When
- August 11, 8:10 PM CST
- Where
- Cimarron County, 3 mi SSE of Boise City
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.499
Isolated thunderstorms developed during the early evening across the western Oklahoma Panhandle and northwest Texas Panhandle along a trough of low pressure. One storm over the western Oklahoma Panhandle produced strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Isolated thunderstorms developed during the early evening across the western Oklahoma Panhandle and northwest Texas Panhandle along a trough of low pressure. One storm over the western Oklahoma Panhandle produced strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 11, 5:23 PM CST, 2 hours 47 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 623 PM CDT Sun Aug 11 2019 .AVIATION... Scattered thunderstorms just about everywhere across the central Texas Panhandle early this evening. As mentioned below, there is not a lot of vertical wind shear, which is keeping the storms more or less in place. Storms not moving much, and really only moving at all by propagation. Numerous outflow boundaries evident on radar and satellite, with the most pronounced boundary located from near Channing...to the north side of Amarillo...then curling northeastward to around Pampa. Expect the convection to remain as is until a few hours past sunset, when much of the activity should begin to taper off and diminish. Have not mentioned TS at either Amarillo or Guymon airports, as the general trend this evening is for storms to develop and stay put, thus keeping confidence low for these airports. Thunderstorms near these airfields are quite possible however, and there is a decent chance of needing amendments in the next few hours. It all depends on how much convergence we can see near the boundary draped on the north side of Amarillo. Attention then will turn to the next cold front, due to begin moving into the northern Panhandles just after Noon Monday. Another round of scattered thunderstorms are possible as well along this front. Fox && .PREV DISCUSSION... /Issued 400 PM CDT Sun Aug 11 2019/ SHORT TERM...Tonight and Monday. Isolated thunderstorms occurring at this time across western half of Texas Panhandle, where mid-level temperatures and wind speeds are slightly cooler temperatures and stronger respectively. Expect that showers and thunderstorms will expand in coverage through the evening as mid-level heights fall with approach of shortwave trof moving through northern New Mexico. Shear expected to remain on the weak side overnight, keeping storm organization at bay. DCAPE values above 1000 J/kg will lead to potentially severe gusts. Cold front moves into northwest part of forecast area after midnight, with isolated thunderstorms still possible. Cold front moves through at least the northern half of forecast area during the day on Monday, with thunderstorm chances increasing during the afternoon as shortwave trof emerges from eastern New Mexico. Shear values expected to reach 30 kt or more across northern sections, with threat for strong to severe thunderstorms again. Slightly cooler conditions expected in northern sections, with high temperatures remaining below 100. Hot again in southeast quarter of forecast area, with highs of 100 to 105 expected. Cockrell LONG TERM...Monday night through Sunday. The weak cold front mentioned in the short term AFD will maintain its movement across the remainder of the southern Texas Panhandle Monday evening with some slight cooling anticipated on Tuesday and Wednesday. The threat of showers and tstms will continue across the forecast area, mainly during the afternoon and nighttime hours from Monday night through Thursday night as the upper level ridge of high pressure re-orients its axis to the west and southwest of the region, resulting in a slightly more favorable steering flow for showers and thunderstorms originating in eastern New Mexico to track towards the OK and TX Panhandles. While the latest 12Z medium range models are in agreement through Thursday, they begin to diverge some late this week into the upcoming weekend with respect to where the upper level ridge migrates to and whether or not the threat of showers and storms will continue beyond Thursday night. The GFS maintains a threat for precipitation Friday through the weekend while the ECMWF is driest and the Canadian model is inbetween the wetter GFS and drier ECMWF. Due to model discrepancies in handling additional precipitation prospects from Friday onward, have leaned with a model consensus blend solution for this package, which keeps pops below mentionable durg this time period. Should future medium range model solutions begin to converge toward a wetter forecast, then pops will need to be considered for Friday, Saturday, and Sunday. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 14/29
Hazardous Weather Outlook National Weather Service Amarillo TX 326 PM CDT Sun Aug 11 2019 OKZ001>003-TXZ001>020-317-121100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 326 PM CDT Sun Aug 11 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon and evening across the Oklahoma Panhandle as well as most of the Texas Panhandle except the southeast. A few storms may become strong to marginally severe, with wind gusts up to 60 mph and hail up to the size of quarters the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across most of the Oklahoma and Texas Panhandles during the afternoon and nighttime hours Monday through Thursday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
Special Weather Statement National Weather Service Amarillo TX 402 PM CDT Sun Aug 11 2019 TXZ012-112115- Potter TX- 402 PM CDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR POTTER COUNTY UNTIL 415 PM CDT... At 402 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles southwest of Masterson to 7 miles north of Amarillo. Movement was east at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Amarillo and Valley De Oro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3528 10217 3562 10216 3562 10162 3528 10163 TIME...MOT...LOC 2102Z 268DEG 17KT 3557 10203 3530 10186 LFM
Special Weather Statement National Weather Service Amarillo TX 419 PM CDT Sun Aug 11 2019 TXZ007-012-112145- Potter TX-Moore TX- 419 PM CDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER AND SOUTHERN MOORE COUNTIES UNTIL 445 PM CDT... At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over Masterson, or 16 miles south of Dumas, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Four Way, Masterson and Valley De Oro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3540 10216 3579 10216 3578 10170 3540 10169 TIME...MOT...LOC 2119Z 253DEG 21KT 3563 10194 LFM
Special Weather Statement National Weather Service Amarillo TX 421 PM CDT Sun Aug 11 2019 TXZ011-016-112145- Deaf Smith TX-Oldham TX- 421 PM CDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM AND NORTHWESTERN DEAF SMITH COUNTIES UNTIL 445 PM CDT... At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Simms, or 22 miles west of Vega, moving north at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Adrian and Simms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3500 10260 3500 10292 3542 10301 3543 10260 TIME...MOT...LOC 2121Z 172DEG 27KT 3513 10280 LFM
Special Weather Statement National Weather Service Amarillo TX 448 PM CDT Sun Aug 11 2019 TXZ007-012-112215- Potter TX-Moore TX- 448 PM CDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 515 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Masterson, or 22 miles north of Amarillo, moving north at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fritch, Masterson, Four Way and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3537 10206 3575 10199 3575 10162 3535 10163 TIME...MOT...LOC 2148Z 192DEG 21KT 3552 10184 LFM
Special Weather Statement National Weather Service Amarillo TX 508 PM CDT Sun Aug 11 2019 TXZ007-008-012-013-112245- Hutchinson TX-Potter TX-Carson TX-Moore TX- 508 PM CDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON... SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 545 PM CDT... At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Meredith, or 14 miles west of Borger, moving north at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Borger, Fritch, Stinnett, Sanford and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3555 10147 3556 10184 3587 10178 3591 10134 TIME...MOT...LOC 2208Z 202DEG 30KT 3564 10166 LFM
Special Weather Statement National Weather Service Amarillo TX 554 PM CDT Sun Aug 11 2019 TXZ007-008-112330- Hutchinson TX-Moore TX- 554 PM CDT Sun Aug 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUTCHINSON AND EASTERN MOORE COUNTIES UNTIL 630 PM CDT... At 554 PM CDT, Doppler radar was tracking a strong thunderstorm over Lake Meredith, or 15 miles west of Borger, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fritch, Stinnett, Sanford and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3596 10175 3586 10139 3562 10154 3562 10185 TIME...MOT...LOC 2254Z 204DEG 20KT 3568 10168 LFM
The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 02:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853100.